Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this high wind warning at Mar 17, 2008, 4:20 AM CDT for 5 counties in Texas. It took effect at Mar 17, 2008, 10:00 AM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2008, 4:20 AM CDT (09:20 UTC)
- In effect from
- Mar 17, 2008, 10:00 AM CDT
- Expired
- Mar 17, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 3:07 PM CDT | NON-TSTM WND DMG | Brownsville, TX | BROWNSVILLE POLICE DEPARTMENT REPORTS TREE ON POWERLINES AT 112 DEW STREET. |
| Mar 17, 3:07 PM CDT | NON-TSTM WND DMG | Mcallen, TX | HIDALGO COUNTY EMERGENCY MANAGER REPORTS SEVERAL CALLS OF UTILITY POLES ON FIRE DUE TO WIND WHIPPED POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 170921 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 AM CDT MON MAR 17 2008 ...VERY STRONG WINDS LIKELY TODAY ACROSS DEEP SOUTH TEXAS... .AN AREA OF SURFACE LOW PRESSURE OVER THE DESERT SOUTHWEST WILL DEEPEN AND MOVE EAST ACROSS THE SOUTHERN PLAINS TODAY. THE RESULT WILL BE VERY STRONG SOUTHEAST TO SOUTH WINDS WHICH WILL DEVELOP LATER THIS MORNING AND WILL CONTINUE INTO THIS AFTERNOON OVER ALL OF DEEP SOUTH TEXAS. THE SUSTAINED WIND SPEEDS WILL RANGE FROM 35 TO 40 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH BY THIS AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND EAST OF HIGHWAY 281. TXZ250-251-253>257-171730- /O.UPG.KBRO.HW.A.0001.080317T1500Z-080318T0000Z/ /O.NEW.KBRO.HW.W.0001.080317T1500Z-080318T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 420 AM CDT MON MAR 17 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST TO SOUTH WINDS WITH SUSTAINED SPEEDS BETWEEN 35 AND 40 MPH...WITH GUSTS TO AROUND 50 MPH WILL BE POSSIBLE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS THE HIGH WIND WARNING AREA. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR OBJECTS THAT COULD BE BLOWN AWAY. ALSO...THE POTENTIAL WIND GUSTS MAY CAUSE SOME DAMAGE TO ROOFS...BLOW DOWN TREE LIMBS...AND MAY CAUSE POWER OUTAGES DUE TO DAMAGED POWER LINES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER...OR FREQUENT GUSTS OF 58 MPH OR GREATER ARE CERTAIN WITHIN THE NEXT 12 TO 24 HOURS. $$ TXZ248-249-252-171730- /O.NEW.KBRO.WI.Y.0013.080317T1500Z-080318T0000Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 420 AM CDT MON MAR 17 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE DESERT SOUTHWEST WILL STEADILY INCREASE THE SOUTH TO SOUTHEAST SURFACE WINDS OVER DEEP SOUTH TEXAS TODAY. THE SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY THIS AFTERNOON WITHIN THE WIND ADVISORY AREA. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR OBJECTS THAT COULD BE BLOWN AWAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ SPEECE
1 follow-up statement
000 WWUS74 KBRO 171808 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 108 PM CDT MON MAR 17 2008 ...VERY STRONG WINDS CONTINUE THROUGH THE AFTERNOON ACROSS DEEP SOUTH TEXAS... .VERY STRONG SOUTHEAST TO SOUTH WINDS WILL CONTINUE UNTIL SUNSET ACROSS ALL OF DEEP SOUTH TEXAS. THE SUSTAINED WIND SPEEDS WILL RANGE FROM 25 TO 40 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND EAST OF HIGHWAY 281. TXZ250-251-253>257-180000- /O.CON.KBRO.HW.W.0001.000000T0000Z-080318T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 108 PM CDT MON MAR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST TO SOUTH WINDS WITH SUSTAINED SPEEDS BETWEEN 30 AND 40 MPH...WITH GUSTS TO AROUND 50 MPH WILL BE POSSIBLE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS THE HIGH WIND WARNING AREA. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR OBJECTS THAT COULD BE BLOWN AWAY. ALSO...THE POTENTIAL WIND GUSTS MAY CAUSE SOME DAMAGE TO ROOFS...BLOW DOWN TREE LIMBS...AND MAY CAUSE POWER OUTAGES DUE TO DAMAGED POWER LINES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER...OR FREQUENT GUSTS OF 58 MPH OR GREATER ARE CERTAIN WITHIN THE NEXT 12 TO 24 HOURS. $$ TXZ248-249-252-180000- /O.CON.KBRO.WI.Y.0013.000000T0000Z-080318T0000Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 108 PM CDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE DESERT SOUTHWEST WILL STEADILY INCREASE THE SOUTH TO SOUTHEAST SURFACE WINDS OVER DEEP SOUTH TEXAS TODAY. THE SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY THIS AFTERNOON WITHIN THE WIND ADVISORY AREA. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. RESIDENTS SHOULD PREPARE NOW TO SECURE OR BRING IN OUTDOOR OBJECTS THAT COULD BE BLOWN AWAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this high wind warning went out at Mar 17, 4:00 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 17, 4:00 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 AM CDT MON MAR 17 2008 .DISCUSSION...IR SATL IMAGERY SHOWS THE WELL DEVELOPED 500 MB TROUGH DIGGING ACROSS THE SOUTHWEST AND SOUTH CENTRAL PLAINS STATES THIS MORNING. THIS FEATURE IS PUSHING GOOD MID LEVEL CLOUD COVER OVER MUCH OF THE SOUTH CENTRAL PLAINS STATES THIS MORNING. THE LATEST KBRO VWP SHOWS A VERY STRONG LLJ AHEAD OF THE TROUGH AXIS WITH A 50 TO 60 KT JET LOCATED FROM 2 TO 6 KFT. THIS WILL LIKELY MIX DOWN NICELY TO THE SURFACE DRAMATICALLY INCREASING THE SOUTHERLY WINDS AROUND THE REGION. WILL UPDATE THE HIGH WIND WATCH TO A HIGH WIND WARNING ACROSS THE EASTERN FIVE COUNTIES AND WILL ISSUE A WIND ADVISORY FOR THE WESTERN THREE COUNTIES. THE PGF WILL LIKELY REMAIN PRETTY STRONG INTO MONDAY NIGHT AND TUESDAY AS THE 500 MB TROUGH AND ASSOCIATED SURFACE SYSTEM GET CLOSER TO THE REGION. ADDITIONAL WIND ADVISORIES MAY BE NEEDED AGAIN FOR TUES AS THE COLD FRONT MOVES THROUGH THE REGION. THE BIG QUESTION WITH THE UPCOMING TROUGH/FRONT PASSAGE IS WILL ENOUGH MOISTURE AND INSTABILITY ADVECT AHEAD OF THE FEATURE FOR SIGNIFICANT POPS FOR TUES. THE OVERALL RUN TO RUN MODEL TRENDS WITH THE ECMWF/GFS AND NAM INDICATE FAIRLY LIMITED MOISTURE ADVECTION AHEAD OF THIS FEATURE BUT FAIRLY DECENT MUCAPE VALUES WITH THE GFS SHOWING VALUES FROM 1500-1700 J/KG FROM 00Z TO 12Z TUES. THE NAM SHOWS A LITTLE MORE UNSTABLE MUCAPES FOR THE SAME PERIOD RANGING FROM 2000 TO 3000 J/KG. THE GFS/ECMWF AND NAM ALL SHOW STRONG 500 MB PVA PUSHING INTO BRO CWA ON TUES WHICH MAY OVERCOME ANY LIMITATIONS IN MOISTURE CONTENT. THE SPC DAY ONE AND TWO OUTLOOKS MAINTAIN THE SLGT RISK OF SVR WX JUST NORTH OF THE BRO CWA. SO CONSIDERING THIS...WILL MAINTAIN THE CURRENT POPS AS IS FOR TUES WITH SOME ISOLD SVR WX POSSIBLE WITH THE FROPA TUES. WILL GO WITH THE SLIGHTLY WETTER MAV POPS FOR TUES. DESPITE THE AGREEMENT IN THE MODELS WITH THE TIMING AND STRENGTH OF THE TROUGH PASSAGE...MAV AND MET TEMPS IN THE SHORT TERM SHOW QUITE A BIT OF DIFFERENCE MAINLY FOR HIGHS. OVERALL AGREEMENT ON MINS WITH THE MAV AND MET LOOKS REASONABLE. HOWEVER...MAXES WILL BE A BIT MORE TRICKY FOR TUES AND WED WITH MET BEING AROUND 10 DEGREES WARMER THAN MAV FOR TUES WITH THE REVERSE SHOWING UP FOR WED WITH THE MAV HIGH BEING AROUND 10 DEGREES WARMER THAN THE MET. BELIEVE THAT THE MET IS TOO WARM FOR TUES SO WILL GO WARMER THAN THE MAV BUT COOLER THAN THE MET. THEN FOR WED BELIEVE THAT THE MAV IS MORE REPRESENTATIVE THAN THE MET WHICH APPEARS TOO COOL CONSIDERING THE LEVEL OF DIURNAL HEATING THAT WILL BE MODIFYING THE POST FRONTAL AIRMASS. FOR THE 3 TO 7 DAY RANGE...AFTER THE SOUTHWESTERN TROUGH AXIS CLEARS EAST OF THE REGION...A FAIRLY ZONAL TO WEAK RIDGING 500 MB FLOW WILL PREVAIL OVER THE SOUTHERN U.S. WHICH WILL MAINTAIN WARM AND DRY CONDITIONS. THE RUN TO RUN CONSISTENCY OF THE LATEST MEX GFS LOOKS PRETTY GOOD WITH TEMPS ABOVE CLIMO AND NIL POPS. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE A FEW HIGH CLOUDS MOVING ACROSS DEEP SOUTH TEXAS EARLY THIS MORNING. VISIBILITIES WERE NEAR 6SM WITH FOG AT KBRO. KBRO 88D RADAR VAD WINDS INDICATED MAX WINDS OF 61KTS AT 3000FT. LOW LEVEL WIND SHEAR TO PERSIST THROUGH 12Z MONDAY BEFORE STRONG WINDS ALOFT BEGIN TO MIX DOWN WITH DIURNAL HEATING. EXPECT MVFR CEILINGS BETWEEN 12Z AND 18Z TODAY AS LOW LEVEL MOISTURE INCREASES. STRONG SOUTH WINDS WILL CONTINUE TO DEVELOP AFTER 18Z WITH MVFR TO VFR CONDITIONS AS THE PRESSURE GRADIENT CONTINUES TO INCREASE ACROSS THE LOWER TX COAST. && .MARINE...SEAS WERE NEAR 7 FEET WITH SOUTHEAST WINDS NEAR 17 KNOTS AT BUOY020 EARLY THIS MORNING. A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS TODAY IN COMBINATION WITH A STRONG LOW LEVEL JET ACROSS SOUTHWEST TX EXTENDING NORTHWARD ACROSS CENTRAL TX WILL PROVIDE VERY STRONG SOUTHEAST WINDS ACROSS THE COASTAL WATERS ESPECIALLY DURING THE AFTERNOON HOURS AS DIURNAL HEATING ALLOWS THE STRONG WINDS ALOFT TO MIX DOWN. WILL CONTINUE SCA THROUGH THE AFTERNOON AND REPLACE GALE WATCH WITH GALE WARNING FROM THE LATE AFTERNOON THROUGH TUESDAY AFTERNOON AS A STORM COMPLEX DEVELOPS ACROSS NORTHWEST TX TONIGHT AND A STRONGER LOW LEVEL JET IS PROGGED TO DEVELOP IN RESPONSE. THIS IN COMBINATION WITH THE TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS WILL KEEP WINDS UP WITH FREQUENT GUSTS TO GALE FORCE BEFORE A STRONG PACIFIC COLD FRONT MOVES THROUGH THE COASTAL WATERS TUES AFTERNOON. A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT AND WOULD NOT BE SURPRISED TO SEE A BOW ECHO SQUALL LINE EVOLVE WITH THE FRONT. SEAS WILL CONTINUE TO BUILD TO 9 TO 11 FEET OFFSHORE TODAY AND 10 TO 14 FEET TUESDAY BEFORE THE FRONTAL PASSAGE. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TUES NIGHT IN THE WAKE OF THE FRONT AND SMALL CRAFT ADVISORIES WILL BE NEEDED WITH GALE WARNINGS POSSIBLE LATE TUES NIGHT OFFSHORE. WINDS AND SEAS SHOULD BEGIN TO SUBSIDE WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE WESTERN GULF OF MEXICO. THE RIDGE SHOULD MOVE EASTWARD THURSDAY ALLOWING AN ONSHORE FLOW TO PREVAIL THROUGH THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 72 84 54 / 0 20 50 0 BROWNSVILLE 85 72 86 54 / 0 20 50 0 HARLINGEN 87 72 86 53 / 0 20 50 0 MCALLEN 90 71 87 52 / 0 20 40 0 RIO GRANDE CITY 90 71 85 47 / 0 20 40 0 SOUTH PADRE ISLAND 82 72 81 54 / 0 20 50 0 && .BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR TXZ248>257. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TXZ248>255. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR TXZ248-249-252. HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR TXZ250-251-253>257. SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ130-132-135-150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...61
Hazardous weather outlook, Mar 16, 11:19 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1119 PM CDT SUN MAR 16 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-171015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1119 PM CDT SUN MAR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS TONIGHT. SEAS WILL CONTINUE TO BUILD OFFSHORE RESULTING IN A HIGH RISK OF RIP CURRENTS ALONG THE LOCAL BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH TEXAS MONDAY MORNING THROUGH MONDAY EVENING AS LOW PRESSURE OVER WEST TEXAS CONTINUES TO STRENGTHEN AND A VERY STRONG LOW LEVEL JET CONTINUES TO DEVELOP ACROSS THE LOWER TEXAS COAST. THIS WILL PROVIDE VERY STRONG SOUTHEAST TO SOUTH WINDS ESPECIALLY FROM EASTERN PORTIONS OF BROOKS AND HIDALGO COUNTIES EASTWARD TO THE COAST. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FOR MONDAY. IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM MONDAY TO 7 PM MONDAY AS THE COMBINATION OF THE STRONG WINDS AND CURED FUELS WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS THROUGH MONDAY AFTERNOON DUE TO THE STRONG WINDS AND ROUGH SEAS. A GALE WATCH IS IN EFFECT FOR ALL OF THE COASTAL WATERS MONDAY AFTERNOON THROUGH TUESDAY MORNING. OTHERWISE...SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A HIGH RISK OF RIP CURRENTS IS LIKELY ALONG THE LOCAL BEACHES MONDAY AND TUESDAY. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TUESDAY PRODUCING SOME STRONG TO SEVERE THUNDERSTORMS MONDAY NIGHT INTO TUESDAY AHEAD OF THE FRONTAL PASSAGE. A FIRE WEATHER WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING AS WINDS INCREASE IN THE WAKE OF THE FRONT AND RELATIVE HUMIDITIES DECREASE AS DRIER AIR FILTERS INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:19 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 25 hr |
| Mar 16, 7:19 PM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
| Mar 16, 8:12 PM CDT | High Wind Watch | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 8 hr |
| Mar 17, 4:20 AM CDT | Wind Advisory | BRO | Jim Hogg, Starr, Zapata | 15 hr |
| Mar 17, 3:02 PM CDT | High Surf Advisory | BRO | Kenedy | 25 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.